Alabama, 2007Damaging Winds in Alabama, June 18, 2007
June 18, 2007 · NWS HUN · 10 events in 3 counties and zones
A cluster of severe thunderstorms producing damaging winds lifted northeast across the Shoals of northwest Alabama during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of severe thunderstorms producing damaging winds lifted northeast across the Shoals of northwest Alabama during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 18, 1:58 PM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 18, 1:58 PM CST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
258 PM CDT MON JUN 18 2007
.DISCUSSION...LATEST U/A ANALYSIS SHOWS SHEARING UPR LVL TROUGH
ENTERING WRN ARK/SW MO. INITIAL DISTURBANCE CURRENTLY MOVING
ACROSS THE CENTRAL TN VLY IS HELPING TO INITIATE CONVECTION FROM
NRN GA ACROSS MIDDLE TN. TO THE SOUTH/WEST OF THIS WAVE...VERY
MOIST AND UNSTABLE AIRMASS EXISTS WITH TEMPS AROUND 90F AND DEWPTS
IN THE LWR 70S. FARTHER TO OUR SOUTH...EJECTING UPR LVL ENERGY
COMBINING WITH HORIZONTAL CONVERGENCE ZONE/FRONTAL BNDRY ALONG/NORTH
OF THE COAST IS SUPPORTING A BROAD AREA OF SHOWERS/TSTMS FROM ERN
TX TO SW AL...MOVING N/NE.
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
THROUGH THIS EVENING...CONVERGING OUTFLOW BOUNDARIES WILL INTERACT
WITH MOIST/UNSTABLE AIRMASS TO TOUCH OFF ADDITIONAL ISOLD-SCT TSTM
ACTIVITY...ORIGINATING SOUTH OF THE TN RIVER AND WEST OF I-65. THE
MAIN THREATS WITH STORMS WILL BE HEAVY RAIN AND BRIEF WIND GUSTS.
MODELS FCST UPR TROUGH AXIS CROSSING THE MS RIVER BTWN 06-12Z
OVERNIGHT. FORECAST AREA WILL BE WITHIN INCREASINGLY UPR DIFFLUENT
FLOW PATTERN THROUGH TUESDAY MORNING. BETTER UPWARD FORCING WILL
RESPOND AS AIR MASS SATURATES (PWAT VALUES BTWN 1.75-2.00 AFT 06Z).
INCREASING LLJ OVERNIGHT WILL SUPPORT REDEVELOPMENT OF SHOWERS AND
A FEW TSTMS...ESPECIALLY WEST OF I-65.
THROUGH THE DAY TUESDAY...SHOWERS AND THUNDERSTORMS WILL INCREASE IN
COVERAGE AS UPR TROUGH SHEARS ACROSS THE AREA. ASSUMING HIGH MOISTURE
CONTENT/LOW SHEAR ENVIRONMENT...HEAVY RAIN WILL CONTINUE TO BE THE
MAIN THREAT...WITH SMALL HAIL POSSIBLE IN STRONGER STORMS ESPECIALLY
IN THE AFTERNOON. BY EVENING...H5/H7 TROUGH WILL EXIT THE AREA WITH
SFC TROUGH FOLLOWING CLOSE BEHIND. DRIER AND MORE STABLE CONDITIONS
WILL MOVE IN FROM THE NORTH...ENDING PRECIP...THOUGH MOISTURE
PROFILES SHOW CLOUDS HANGING AROUND MOST OF THE NIGHT ESPECIALLY
EAST OF I-65. AT THIS TIME...ITS DIFFICULT TO GET A GAGE ON PRECIP
AMOUNTS. BUT GENERAL ESTIMATES OF 0.25 TO 0.75 FOR MOST AREAS IS
NOT OUT OF THE QUESTION AND WILL BE VERY MUCH APPRECIATED. WITH
DEEP MOISTURE IN PLACE...LOCALLY HIGHER AMOUNTS UP TO 1.5 INCHES
WILL BE POSSIBLE.
KEEP IN MIND...DESPITE THE EXPECTED WIDESPREAD PRECIP...THESE
AMOUNTS WILL ONLY PROVIDE SHORT TERM RELIEF TO THE HISTORIC DROUGHT
CONDITIONS. AFTER THIS EVENT...THE OVERALL DROUGHT STATUS ACROSS THE
CENTRAL TENNESSEE VALLEY SHOULD REMAIN UNCHANGED.
.LONG TERM (THURSDAY THROUGH MONDAY)...
AS HIGH PRESSURE SETTLES OVER THE OHIO VALLEY...A NORTHEAST WIND WILL
BRING MUCH DRIER CONDITIONS TO THE AREA WEDNESDAY AND THURSDAY.
TEMPS WILL WARM BACK TO AROUND 90F DURING THE DAY...BUT LOW HUMIDITY
WILL MAKE IT FEEL RATHER COMFORTABLE. THIS WILL CHANGE HOWEVER BY
THIS WEEKEND AND INTO EARLY NEXT WEEK. MEDIUM RANGE MODELS CONTINUE
TO ADVERTISE AN UPR TROUGH DIVING SOUTHEAST ACROSS THE GREAT LAKES
AND OHIO VLY REGION LATE FRIDAY THROUGH SATURDAY. ALL THIS WILL
BRING FOR THE LOCAL AREA IS SOME CLOUDS AND WIND SHIFT BACK AROUND
TO THE NORTH BY SUNDAY. THE DOOR THEN OPENS FOR A STRONG AND
PRONOUNCED AREA OF HIGH PRESSURE BUILDING ACROSS THE CENTRAL
CONUS. SHOULD THIS PATTERN UNFOLD...DRY AND HOT CONDITIONS WILL
PREVAIL BY EARLY NEXT WEEK WITH MAX TEMPS POTENTIALLY PUSHING THE
100F DEG MARK. NADLER.83
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 72 85 68 90 / 30 70 30 10
SHOALS 72 84 67 91 / 30 70 20 10
CULLMAN 70 83 68 89 / 30 70 30 10
FAYETTEVILLE 70 82 66 87 / 30 70 30 10
ALBERTVILLE 71 83 70 90 / 30 70 30 20
FORT PAYNE 68 85 68 87 / 30 70 40 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
DJN.83
Hazardous weather outlook, Jun 18, 12:00 PM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT MON JUN 18 2007
ALZ001>010-016-TNZ076-096-097-191000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE COMBINATION OF UNSTABLE AIR AND AN APPROACHING UPPER LEVEL
DISTURBANCE WILL LEAD TO SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT THIS AFTERNOON. A FEW STRONGER STORMS ARE POSSIBLE WITH
WIND GUSTS APPROACHING 35 MPH AND SMALL HAIL...WHILE OCCASIONAL
LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE WITH ALL
STORMS. ACTIVITY WILL LINGER AT LEAST INTO THE EVENING...AND MAY
PERSIST THROUGH THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE TUESDAY AS A WEAK
COLD FRONT APPROACHES THE AREA. LIMITED INSTABILITY WILL PREVENT
WIDESPREAD STRONG OR SEVERE THUNDERSTORMS...THOUGH SOME STRONGER
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND SMALL
HAIL ARE POSSIBLE.
DRIER AIR WILL AGAIN PUSH SOUTHWARD INTO THE REGION BY THE MIDDLE OF
THE WEEK...WITH NO PRECIPITATION EXPECTED FROM WEDNESDAY THROUGH
SUNDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
BCC
Thunderstorm Wind, Franklin
- When
- June 18, 7:19 PM CST
- Where
- Franklin County, 0.9 mi SE of Red Bay Muni Arpt to 3 mi NW of Red Bay Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.441, -88.139
Trees were blown down between Vina and Red Bay. Transformers were blow down in Red Bay ceasing power in the town.
Thunderstorm Wind, Lauderdale
- When
- June 18, 8:02 PM CST
- Where
- Lauderdale County, 2.03 mi NNW of Oakland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.858, -87.791
Trees were blown down on County Road 15 near Oakland.
Thunderstorm Wind, Lauderdale
- When
- June 18, 8:05 PM CST
- Where
- Lauderdale County, 2.17 mi SSE of Sullivan Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.869, -87.792
Power lines were blown down on County Road 137 near Oakland.
Thunderstorm Wind, Lauderdale
- When
- June 18, 8:09 PM CST
- Where
- Lauderdale County, 0.69 mi N of Cloverdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.940, -87.770
A small tree was blown down on County Road 8.
Thunderstorm Wind, Lauderdale
- When
- June 18, 8:10 PM CST
- Where
- Lauderdale County, Rogersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.830, -87.280
An 18 inch diameter tree was blown down. Time estimated.
Thunderstorm Wind, Lauderdale
- When
- June 18, 8:10 PM CST
- Where
- Lauderdale County, Rogersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.830, -87.280
An 18 inch diameter tree was blown down. Time estimated.
Thunderstorm Wind, Lauderdale
- When
- June 18, 8:10 PM CST
- Where
- Lauderdale County, Rogersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.830, -87.280
An 18 inch diameter tree was blown down. Time estimated.
Thunderstorm Wind, Limestone
- When
- June 18, 8:10 PM CST
- Where
- Limestone County, 0.89 mi SW of Union Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.961, -87.211
A tree was blown down along County Road 207.
Thunderstorm Wind, Lauderdale
- When
- June 18, 8:14 PM CST
- Where
- Lauderdale County, 1.38 mi S of Zip City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.930, -87.669
Trees and power lines were blown down along County Road 224. A large tree was blown down just north of Wilson School.
Thunderstorm Wind, Lauderdale
- When
- June 18, 8:36 PM CST
- Where
- Lauderdale County, 1.88 mi SSW of Green Hill to 2.08 mi WNW of Upper Green Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.946, -87.516
Several trees and power lines down on Highway 64 and County Road 94.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39515, 39517, 39516, 39518, 39519, 39520, 39521, 39522, 39523, 39524.